Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 78, NWS Cheyenne, WY

July 5, 2012Converse County, Niobrara County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2012, 6:10 PM MDT for Converse County, Niobrara County, Platte County, Wyoming. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 6:10 PM MDT (00:10 UTC)
Expired
Jul 5, 2012, 7:00 PM MDT
In force
50 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Converse County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 189 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:10 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WUUS55 KCYS 060010
SVRCYS
WYC009-027-031-060100-
/O.NEW.KCYS.SV.W.0078.120706T0010Z-120706T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...
  SOUTHWESTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
  NORTH CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 700 PM MDT

* AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTH OF GLENDO...OR 23 MILES SOUTHEAST OF DOUGLAS...AND MOVING
  NORTHEAST AT 30 MPH.

  AT 603 PM...QUARTER SIZED HAIL WAS REPORTED 1 MILE NORTH OF GLENDO 
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  KEELINE...MANVILLE...MANNING RANCH AND LOST SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4311 10498 4290 10438 4251 10487 4264 10517
TIME...MOT...LOC 0010Z 206DEG 26KT 4265 10496
WIND...HAIL 60MPH 1.00IN

$$

MAZUR
2 follow-up statements
092 
WWUS55 KCYS 060038
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT THU JUL 5 2012

WYC031-060048-
/O.CAN.KCYS.SV.W.0078.000000T0000Z-120706T0100Z/
PLATTE WY-
638 PM MDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PLATTE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4290 10439 4289 10439 4260 10475 4261 10489
      4268 10507 4308 10491
TIME...MOT...LOC 0038Z 223DEG 26KT 4274 10476

$$

WYC009-027-060100-
/O.CON.KCYS.SV.W.0078.000000T0000Z-120706T0100Z/
NIOBRARA WY-CONVERSE WY-
638 PM MDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CONVERSE AND SOUTHWESTERN NIOBRARA COUNTIES UNTIL 700 PM MDT...

AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
KEELINE...OR 17 MILES WEST OF LUSK...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  KEELINE...MANVILLE AND MANNING RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4290 10439 4289 10439 4260 10475 4261 10489
      4268 10507 4308 10491
TIME...MOT...LOC 0038Z 223DEG 26KT 4274 10476
WIND...HAIL 60MPH 1.00IN

$$

MAZUR
466 
WWUS55 KCYS 060054
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT THU JUL 5 2012

WYC009-027-060104-
/O.EXP.KCYS.SV.W.0078.000000T0000Z-120706T0100Z/
NIOBRARA WY-CONVERSE WY-
654 PM MDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CONVERSE AND
SOUTHWESTERN NIOBRARA COUNTIES WILL EXPIRE AT 700 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4290 10439 4289 10439 4260 10475 4261 10489
      4268 10507 4308 10491
TIME...MOT...LOC 0054Z 223DEG 26KT 4282 10465

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:58 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 5, 3:58 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT THU JUL 5 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY...

SHOWERS AND TSTMS HAVE DEVELOPED OVER SOUTHEAST WY THIS AFTN IN
ADVANCE OF A VIGOROUS SHORTWAVE DISTURBANCE LIFTING INTO NORTHWEST
CO. SOUTHEAST/UPSLOPE FLOW HAS GIVEN WAY TO A FAIRLY MOIST BOUNDARY
LAYER WITH WIDESPREAD DEW POINTS IN THE MIDDLE TO UPPER 50S...ALONG
WITH INCREASING SUBTROPICAL MOISTURE ON THE WESTERN FRINGE OF THE
CENTRAL US RIDGE. CONVECTIVE ACTIVITY SHOULD RAPIDLY INCREASE IN
COVERAGE AND INTENSITY OVER THE NEXT FEW HOURS AS A RESULT. STRONG
MOISTURE TRANSPORT HAS CONTRIBUTED TO PWAT VALUES WELL IN EXCESS OF
1 INCH AND K-INDEX VALUES NEAR 40C. THIS COMBINED WITH TALL/SKINNY
CAPE PROFILES SUGGEST STORMS WILL BE VERY EFFICIENT HEAVY RAINFALL
PRODUCERS. TRAINING ECHOES WILL YIELD A FLASH FLOODING CONCERN WITH
SOUTHERLY STEERING FLOW IN THE H7-H3 LAYER ORIENTED PARALLEL TO THE
LARAMIE RANGE. BURN SCARS WILL ALSO BE FEATURES OF INTEREST.

IN ADDITION TO THE POTENTIAL FOR FLASH FLOODING...WE CANNOT RULE OUT
A FEW SEVERE TSTMS THIS AFTN/EVE WITH STEEP MID-LEVEL LAPSE RATES
CONTRIBUTING TO SBCAPE IN EXCESS OF 1500 J/KG. WEAK EFFECTIVE BULK
SHEAR LESS THAN 30 KTS SHOULD TEND TO LIMIT STORM ORGANIZATION AND
LONGEVITY. THE ACTIVITY TONIGHT WILL LIKELY REMAIN CONFINED TO THE
MOUNTAINS AND ADJACENT HIGH PLAINS AS A MID LEVEL DRY SLOT PIVOTS
NORTHWARD INTO WESTERN NE. THE SURFACE LOW/LEE TROUGH BEGINS TO
EJECT NORTHEAST INTO THE CENTRAL AND NORTHERN PLAINS OVERNIGHT IN
RESPONSE TO THE AFOREMENTIONED SHORTWAVE TROUGH. THE RESULTING DRY
NORTHWEST FLOW SHOULD PUT AN END TO LOW-LEVEL FRONTAL AND OROGRAPHIC
FORCING AND ASSOCIATED SIGNIFICANT PCPN.

MONSOONAL MOISTURE WILL REMAIN IN PLACE ACROSS SOUTHEAST WY AND THE
WESTERN NE PANHANDLE ON FRI AFTN/EVE AHEAD OF YET ANOTHER
SIGNIFICANT MID-LEVEL SHORTWAVE. COPIOUS AMOUNTS OF ATMOSPHERIC
MOISTURE WILL RETURN TO THE AREA BY FRI NIGHT...WITH HEAVY RAIN
PARAMETERS VERY COMPARABLE TO THU AFTN. STRONG UPPER-LEVEL
DIVERGENCE IN THE LEFT ENTRANCE REGION OF JET STREAK OVER CENTRAL WY
AND FAVORABLE UPSLOPE FLOW SHOULD GIVE WAY TO ANOTHER ROUND OF
THUNDERSTORMS WITH VERY HEAVY RAINFALL. MUCH WEAKER STEERING FLOW
COULD YIELD MUCH SLOWER STORM MOTIONS THAN THOSE OBSERVED ON THU AND
A GREATER RISK FOR FLASH FLOODING. WEAK SHEAR AND INSTABILITY
SUGGESTS SEVERE WEATHER WILL NOT BE A CONCERN. MOIST UPSLOPE FLOW
WILL ALLOW PCPN TO PERSIST WELL INTO THE DAY ON SATURDAY. CLOUD
COVER...ALONG WITH COOL H7 TEMPERATURES AROUND 8C TO 10C SUGGEST
SATURDAY WILL BE THE COOLEST DAY OF THE PERIOD...WITH WIDESPREAD
HIGHS LIKELY IN THE 70S.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...

NAM...GFS AND ECMWF
SHOW LARGE SCALE UPPER RIDGE DOMINATING THE EASTERN THREE FOURTHS OF
THE UNITED STATES ON SATURDAY WITH THE GREATEST AMPLITUDE ACROSS THE
ROCKIES. BY THURSDAY...THE RIDGE ALOFT WILL BE LOCATED OVER THE
WESTERN UNITED STATES AS A TROUGH ALOFT PREVAILS OVER THE GREAT
LAKES STATES AND NORTHEASTERN UNITED STATES.

SATURDAY NIGHT...EXPECT ONGOING NUMEROUS SHOWERS AND THUNDERSTORMS
IN THE EVENING FROM RAWLINS TO CHEYENNE TO KIMBALL AS INDICATED BY
BOTH THE NAM AND GFS QPF PROGS WHERE THUNDERSTORMS WILL INITIATE AND
INCREASE IN COVERAGE IN FAVORABLE TERRAIN SATURDAY AFTERNOON TO THE
LEE OF THE LARAMIE RANGE FROM WHEATLAND TO THE COLORADO STATE LINE.
ISOLATED THUNDERSTORMS ELSEWHERE IN THE EVENING. AFTER MIDNIGHT...
EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE
FROM CHEYENNE EASTWARD TO KIMBALL AND SIDNEY AS WELL DEPICTED BY
BOTH THE NAM AND GFS QPF PROGS WITH CONTINUED SOUTHEAST UPSLOPE
WINDS FUELING THE THUNDERSTORM COMPLEX. BENEFICIAL RAINS EXPECTED
MUCH OF THE NIGHT FROM THE SUMMIT OF INTERSTATE 80 EASTWARD TO
CHEYENNE AND TO SIDNEY NEBRASKA.

SUNDAY...AGAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED...MOST NUMEROUS FROM WHEATLAND TO LARAMIE TO CHEYENNE AND
TO KIMBALL IN COLD POOL ENHANCED UPSLOPE REGION...DURING THE
AFTERNOON AND EVENING HOURS. WIDESPREAD BENEFICIAL RAINS EXPECTED
FROM LARAMIE TO CHEYENNE TO SIDNEY AND ALONG THE COLORADO STATE LINE
WITH LESSER COVERAGE OF STORMS FURTHER NORTH.

MONDAY...RIDGE ALOFT BECOMES MORE PRONOUNCED SHUNTING THE MONSOONAL
OR PSEUDO MONSOONAL MOISTURE FURTHER SOUTH INTO COLORADO...THUS WE
EXPECT ONLY ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENING
PRIMARILY SOUTH OF A DOUGLAS TO SCOTTSBLUFF LINE WITH THE GREATEST
COVERAGE OVER THE MOUNTAINS AND LARAMIE RANGE AND NEAR THE
INTERSTATE 25 CORRIDOR.

TUESDAY...EVEN LESS COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS
AS MOISTURE FEED IS SHUNTED FURTHER SOUTH OVER SOUTHERN COLORADO AND
NEW MEXICO...THUS ONLY EXPECT ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE MOUNTAINS WHERE A FEW
STORMS CAN BREAK THROUGH THE HIGH CONVECTIVE INHIBITION...CIN AND
WARM MID LEVEL TEMPERATURES. DRY ELSEWHERE.

WEDNESDAY/THURSDAY...RIDGING AND WARM TEMPERATURES ALOFT ALONG WITH
PLENTY OF CONVECTIVE INHIBITION WILL ALLOW ONLY ISOLATED HIGH BASED
THUNDERSTORMS OVER THE LARAMIE RANGE...SNOWY RANGE AND SIERRA MADRES
WITH NO PRECIPITATION ELSEWHERE. WARMING TEMPERATURES DUE TO LESS
CLOUD COVER AND INCREASING HEIGHTS AND THICKNESSES.

&&

.AVIATION...00Z TAF ISSUANCE...

THROUGH 06Z...SURFACE TROUGH OF LOW PRESSURE
STRETCHES FROM RAPID CITY SOUTHWARD THROUGH WESTERN NEBRASKA INTO
NORTHEAST COLORADO. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL OCCUR ALONG AND NEAR THE SURFACE TROUGH AXIS EAST OF A DOUGLAS
TO LARAMIE LINE. THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR ALONG
WITH TURBULENCE...SOME SEVERE...ESPECIALLY ACROSS WESTERN NEBRASKA
INCLUDING TAF SITES CHADRON...ALLIANCE...SCOTTSBLUFF AND SIDNEY AND
OVER SOUTHEAST WYOMING EAST OF A DOUGLAS TO LARAMIE LINE. LESSER
COVERAGE OF THUNDERSTORMS WEST OF A DOUGLAS TO LARAMIE LINE WITH
THUNDERSTORMS ENDING IN THE EVENING. VFR OUTSIDE OF THUNDERSTORMS.

06Z TO 12Z...VFR. THUNDERSTORMS DECREASING IN COVERAGE BY 12Z TO
ISOLATED ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA EAST OF A
LUSK TO CHEYENNE LINE. SURFACE LOW MOVING INTO CENTRAL SOUTH DAKOTA
WITH WEST TO NORTHWEST WINDS DEVELOPING ACROSS TAF SITES. LOCALIZED
MVFR AND TURBULENCE NEAR THUNDERSTORMS...OTHERWISE VFR.

AFTER 12Z...LOW LEVEL WINDS BECOMING NORTH AND NORTHEAST IN THE WAKE
OF A WEAK COLD FRONTAL PASSAGE AND WITH OUTFLOW WINDS FROM
THUNDERSTORMS TONIGHT...WITH SURFACE LOW DEVELOPING THE AFTERNOON
OVER EASTERN COLORADO AND A SURFACE HIGH PRESSURE OVER THE DAKOTAS.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER
18Z WEST OF A DOUGLAS TO TORRINGTON TO PINE BLUFFS LINE...PRODUCING
LOCALIZED MVFR AND TURBULENCE...SOME SEVERE...WITH ISOLATED
THUNDERSTORMS ELSEWHERE. VFR OUTSIDE OF THUNDERSTORMS WITH LOCAL
MOUNTAIN OBSCUREMENT OVER THE SOUTHERN LARAMIE RANGE...SNOWY RANGE
AND SIERRA MADRES.

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
OCCUR THIS EVENING NORTH AND WEST OF A LINE FROM LARAMIE TO DOUGLAS
TO SCOTTSBLUFF WITH LESSER COVERAGE ELSEWHERE.

THESE THUNDERSTORMS WILL AFFECT THE ARAPAHO AND SQUIRREL CREEK FIRE
AREAS THROUGH MIDNIGHT TONIGHT...PRODUCING GUSTY AND ERRATIC WINDS
ACROSS THE WILDFIRE LOCATIONS.

ON FRIDAY...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
BE MOST NUMEROUS SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE AND NEAR THE
COLORADO STATE LINE...WITH LESSER THUNDERSTORM COVERAGE FURTHER
NORTH.

ON SATURDAY...A SIMILAR SCENARIO WILL SET UP WITH SCATTERED
TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SOUTH
OF A RAWLINS TO SCOTTSBLUFF LINE.

FOR SUNDAY AND BEYOND...THE RIDGING ALOFT WILL DOMINATE...SHUNTING
THE PSEUDO MONSOONAL MOISTURE FEED SOUTHWARD INTO COLORADO AND
NEW MEXICO...WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
EXPECTED SUNDAY THROUGH NEXT THURSDAY ACROSS OUR DISTRICT OF
SOUTHEAST WYOMING AND WESTERN NEBRASKA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...HAMMER
LONG TERM/AVIATION/FIRE WEATHER...RUBIN
Hazardous weather outlook, Jul 5, 4:24 PM MDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT THU JUL 5 2012

WYZ101>119-062215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
424 PM MDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF SOUTHEAST WYOMING THROUGH THE AFTERNOON AND
EVENING. VERY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL BE
THE PRIMARY HAZARDS...HOWEVER A FEW SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE TO THE NORTH OF
INTERSTATE 80. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
ALBANY...CONVERSE...NIOBRARA...PLATTE AND GOSHEN COUNTIES UNTIL
MIDNIGHT. THIS ACTIVITY WILL DIMINISH IN COVERAGE AND INTENSITY
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE
WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL BE ON FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-062215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
424 PM MDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ACROSS THE
WESTERN NEBRASKA PANHANDLE THROUGH THE AFTERNOON AND EVENING.
VERY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL BE THE
PRIMARY HAZARDS...HOWEVER A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR SIOUX...DAWES AND BOX BUTTE COUNTIES. THIS ACTIVITY WILL
DIMINISH IN COVERAGE AND INTENSITY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE
WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL BE ON FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

CLH/HAHN

In the hours before

Special weather statement, Jul 5, 5:26 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT THU JUL 5 2012

WYZ103-106-107-060015-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-NORTH LARAMIE RANGE WY-
526 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE AND NORTHEASTERN
ALBANY COUNTIES UNTIL 615 PM MDT...

AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF HARRIS PARK...OR 22 MILES
NORTHWEST OF WHEATLAND...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SIBLEY PEAK...
  GLENDO...
  GLENDO RESERVOIR...
  TWO MOON CAMPGROUND...
  GUERNSEY CAMPGROUND...
  HARTVILLE...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 93 AND
115.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4261 10495 4233 10469 4216 10523 4235 10537
TIME...MOT...LOC 2326Z 236DEG 16KT 4232 10519

MAZUR
Local storm report, Jul 5, 5:27 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             24 NW WHEATLAND         42.30N 105.29W
07/05/2012  E0.75 INCH       ALBANY             WY   PUBLIC

            PICKED UP 0.25 INCHES IN ABOUT 5 MINUTES.

&&

DDEAL
Local storm report, Jul 5, 5:52 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND GST     20 NNW WHEATLAND        42.32N 105.11W
07/05/2012  M79 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            OBSERVED AT THE WYDOT COLEMAN SENSOR ALONG INTERSTATE 25
            NEAR MILEPOST 99.

&&

CHAHN
Special weather statement, Jul 5, 5:54 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT THU JUL 5 2012

NEZ095-060030-
NORTH SIOUX NE-
554 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX COUNTY UNTIL
630 PM MDT...

AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF MONTROSE...OR 29 MILES EAST OF
LUSK...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN SIOUX COUNTY.

&&

LAT...LON 4301 10370 4278 10381 4283 10405 4301 10400
      4301 10381 4301 10371
TIME...MOT...LOC 2354Z 196DEG 16KT 4289 10390

MAZUR
Local storm report, Jul 5, 5:58 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             9 NE GARRETT            42.22N 105.49W
07/05/2012  M1.00 INCH       ALBANY             WY   NWS EMPLOYEE

            OBSERVED BY FIRE OFFICIALS AT THE ARAPAHO FIRE.

0556 PM     HAIL             GLENDO                  42.50N 105.03W
07/05/2012  M0.50 INCH       PLATTE             WY   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL. WIND GUSTS TO 35 MPH.

&&

HAHN
Local storm report, Jul 5, 6:07 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
607 PM MDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             1 N GLENDO              42.52N 105.03W
07/05/2012  M1.00 INCH       PLATTE             WY   LAW ENFORCEMENT

            LARGEST HAIL WAS QUARTER SIZED. THE MAJORITY WERE PEA
            SIZED.

&&

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:35 PM MDTSpecial Weather StatementCYSLaramie40 min
Jul 5, 6:44 PM MDTSpecial Weather StatementCYSAlbany61 min
Jul 5, 7:16 PM MDTSpecial Weather StatementCYSNiobrara29 min
Jul 5, 7:46 PM MDTSpecial Weather StatementCYS29 min
Jul 5, 8:07 PM MDTSevere Thunderstorm WarningCYSGoshen39 min
Jul 5, 8:25 PM MDTSpecial Weather StatementCYSPlatte65 min
Jul 5, 8:44 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara46 min
Jul 6, 1:37 PM MDTFlash Flood WatchCYSAlbany, Carbon, Converse, Goshen, Laramie, Platte50 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.